Getting in protein is hard enough. Take Ritalin and it's even more difficult. Protein drinks gross me out (I don't live in the US, but I have tried Premier and it was so gross to me, what I have available also grosses me out and also caused me to dump).

I am almost 5 months out of RNY and I try to get most of my protein from real food, but it's so hard to eat on Ritalin! But if I don't take the Ritalin I get nothing done at work. It's so hard to force myself to eat on the Ritalin. Those who take Ritalin, how do you make yourself eat? The thought of food is even worse on Ritalin, but I can usually eat a little. But not as much as I should.

10 Answers

Robbie92
Answered 6 months ago    reply

I understand. I was on adderall until I got pregnant. I had no appitite. My vlood augar was low and I was underweight.


LesleyStrang
Answered 6 months ago    reply

Maybe you need to lower the dose? My doctor said we might have to reduce mine post op too. Try mixing a powder into your foods in addition

bobbiahern
Answered 6 months ago    reply

I take the lowest dose. I tried splitting it in half, didn't do enough for me in the morning. I take half in the afternoon though.


aberrant_penguin68
Answered 6 months ago    reply

Definitely following this. I havent had any procedure yet, I'm just starting out with this whole process. Im on Adderall and have been for quite a few years, and even thinking about food while im on it makes me sick. I was thinking after the surgery I would ask my doctor to maybe prescribe me a ADD medication that doesnt have the side-effect of not being hungry in fear of losing the weight wayyy too fast, but scared ill lose my drive and focus at work aswell, so maybe lowering the dosage?
This definitely has been a big concern of mine, but I was affraid to ask around. Would love to know what you find out, sorry I couldnt offer any helpful information.

bobbiahern
Answered 6 months ago    reply

I don't know about the sleeve but with RNY you can't take time release tablets - so keep that in mind. I didn't take Ritalin for the first few weeks but my productivity at work sucked. It's improved a lot, but my appetite is awful.

aberrant_penguin68
Answered 6 months ago    reply

Thank you for that info, I take both. extended release(capsule) and an instant release tablet. My doctor prescribes me this becuase of my weight history....With these kind of meds I can definitely relate on not having an appetite, like you have to make yourself eat, and I would hate to switch it up because these kind of meds are mostly trial and error, and finding one that works with you is hard to have to go back in and start that kind of process all over again not knowing how a new medicine is going to make you feel.

bobbiahern
Answered 6 months ago    reply

So I used to take Ritalin LA but now I take regular and I gotta say I am much happier on it. I feel it's much more effective for me.


awedOconnell
Answered 6 months ago    reply

Perhaps a non-stimulant ADHD med would help? All stimulants will likely have appetite suppression as a side effect.

Also- around month 5-6 post op from my sleeve is when my appetite came back. Maybe wait it out to see if this happens for you as well? At 2.5 years out, I’m actually glad my Vyvanse suppresses my appetite.

bobbiahern
Answered 6 months ago    reply

I do get hungry - but not while on the Ritalin. Since childhood I have been on ADD meds - but the non-stimulant ones didn't do much for me. I used to take Vyvanse but I think it's only time release. I don't mind that it suppresses my appetite - I think in the long run it will be good. But where I live it's 7:30 pm and I have had about 16 grams of protein all day.

Robbie92
Answered 6 months ago    reply

Non stimulants didnt work for me and caused me depression


related questions